News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Urology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Urology Answers List

Forum Name: Urology Topics

Question: BPH - time of day to take alpha blockers (rapaflo or flomax)


 bigredog8 - Sat Dec 05, 2009 3:52 pm

What is the best time of day to take alpha blockers for BPH? I am currently taking rapaflo at night, to minimize any side effects during the day, but I think it might be most effective during the first half a day because of its half life, meaning I might not be getting the full effect of the medicine. Should I take it in the morning? I would imagine that flomax is similar.
 Dr.M.Aroon kamath - Mon Dec 14, 2009 4:59 am

User avatar Hi,

All of the α-blockers evaluated have demonstrated comparable effectiveness, and in the evolution of α-blocker therapy for BPH the focus was primarily on improving convenience and tolerability. Although almost all of the long-acting α1-blockers are well tolerated, only tamsulosin and alfuzosin SR are administered without the need for dose titration.

Tamulosin can cause adverse effects that may impair thinking or reactions. Therfore one should be careful iwhile driving or doing anything that requires that one is awake and alert. One may feel dizzy when getting up from a sitting or lying position. One should avoid standing up too quickly to keep from falling. Drinking alcohol can make worsen the dizziness.

Tamulosin is usually taken once a day, approximately 30 minutes after a meal. It is advisable to take this medication at the same time each day(approximately 30 minutes after the same meal).

Recent studies indicate that those taking Flomax every other day have the same level of relief and often fewer side effects.

Some studies have shown that nocturia may not improve much with alpha blockers.

Therefore, if your concern is the side effects, it may be OK to take the dose at bed time.But, if the concern is symptom relief (especially nocturia), it may not be of much help.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here